Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 133, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 4, 2015, 7:15 PM CDT for Lane County, Ness County, Trego County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2015, 7:15 PM CDT (00:15 UTC)
- Expired
- Jun 4, 2015, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Lane County, KS, Ness County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 109 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:24 PM CDT | HAIL 1 | 1 S Pendennis, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:06 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2115 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
843
WUUS53 KDDC 050015
SVRDDC
KSC101-135-195-050100-
/O.NEW.KDDC.SV.W.0133.150605T0015Z-150605T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
715 PM CDT THU JUN 4 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN TREGO COUNTY IN WEST CENTRAL KANSAS...
NORTHWESTERN NESS COUNTY IN WEST CENTRAL KANSAS...
NORTHERN LANE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHIELDS...
MOVING EAST AT 5 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
UTICA...PENDENNIS AND SHIELDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR WEST CENTRAL
KANSAS.
LAT...LON 3882 10002 3844 10019 3863 10062 3870 10056
3870 10016 3889 10015
TIME...MOT...LOC 0015Z 093DEG 5KT 3863 10040
HAIL...1.75IN
WIND...60MPH
$$
FINCH2 follow-up statements
559
WWUS53 KDDC 050027
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
727 PM CDT THU JUN 4 2015
KSC101-135-195-050100-
/O.CON.KDDC.SV.W.0133.000000T0000Z-150605T0100Z/
TREGO KS-NESS KS-LANE KS-
727 PM CDT THU JUN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN TREGO...NORTHWESTERN NESS AND NORTHERN LANE
COUNTIES...
AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PENDENNIS...
MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...THE PUBLIC REPORTED QUARTER SIZED HAIL 13 MILES NORTHEAST OF
DIGHTON.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
UTICA...PENDENNIS AND SHIELDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR WEST CENTRAL
KANSAS.
LAT...LON 3882 10002 3844 10019 3863 10062 3870 10056
3870 10016 3889 10015
TIME...MOT...LOC 0026Z 206DEG 16KT 3867 10036
HAIL...1.50IN
WIND...60MPH
$$
FINCH986
WWUS53 KDDC 050050
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
750 PM CDT THU JUN 4 2015
KSC101-135-195-050100-
/O.CON.KDDC.SV.W.0133.000000T0000Z-150605T0100Z/
TREGO KS-NESS KS-LANE KS-
750 PM CDT THU JUN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN TREGO...NORTHWESTERN NESS AND NORTHEASTERN LANE
COUNTIES...
AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF SHIELDS...MOVING WEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
UTICA AND PENDENNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR WEST CENTRAL
KANSAS.
LAT...LON 3882 10002 3857 10021 3868 10051 3870 10056
3870 10016 3889 10015
TIME...MOT...LOC 0050Z 093DEG 5KT 3867 10040
HAIL...1.25IN
WIND...60MPH
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:23 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 4, 6:23 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 623 PM CDT THU JUN 4 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 1249 PM CDT THU JUN 4 2015 THE BASIC INGREDIENTS THAT EXISTED FOR STORM DEVELOPMENT YESTERDAY EXIST TODAY, NAMELY AN UPPER TROUGH OVER THE ROCKIES, UPPER RIDGING OVER THE PLAINS, SURFACE TROUGHING IN THE LEE OF THE ROCKIES, AMPLE LOW LEVEL MOISTURE, AN EAST TO WEST LOW LEVEL BAROCLINIC ZONE ACROSS WESTERN KANSAS AND A DIFFUSE DRYLINE ACROSS THE SOUTHERN HIGH PLAINS. HOWEVER, THE BAROCLINIC ZONE WAS A BIT FATHER NORTH AND WAS WELL NORTH OF INTERSTATE 70. THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH DAYTIME HEATING ALONG THE DRYLINE FROM THE PANHANDLE INTO SOUTHWEST KANSAS AND BASED ON THE SHEAR PROFILE, THESE COULD BE SEVERE WITH HAIL AS LARGE AS GOLFBALLS ND DAMAGING WINDS. AS THE LOW LEVEL JET SETS UP LATER THIS EVENING, ANY THUNDERSTORMS ALONG THE BAROCLINIC ZONE IN NORTHERN KANSAS MAY BUILD SOUTHWARD TOWARDS INTERSTATE 70. SOME OF THESE MAY BE SEVERE AS WELL WITH LARGE HAIL. THE LOW LEVEL JET WILL LIKELY AID IN KEEPING THESE STORMS GOING MUCH OF THE NIGHT. A SIMILAR UPPER AIR PATTERN WILL EXIST ON FRIDAY, EXCEPT MORE AMPLIFIED. THEREFORE, THE DRYLINE STORMS WILL DEVELOP FARTHER WEST, POSSIBLY PROGRESSING INTO FAR WESTERN KANSAS. A LOW LEVEL BAROCLINIC ZONE WILL STILL BE SITUATED ACROSS CENTRAL OR NORTHERN KANSAS DEPENDING ON THE EXACT EVOLUTION OF OUTFLOW FROM TONIGHT'S CONVECTION. OPTED TO USE PERSISTENCE FOR HIGH TEMPERATURES IN THE ABSENCE OF ANY STRONG TEMPERATURE ADVECTION. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 1249 PM CDT THU JUN 4 2015 THE ECMWF AND GFS WERE IN GOOD AGREEMENT WITH THE EXTENDED PERIODS AND WERE GENERALLY ACCEPTED. UPPER LEVEL TROUGHING OVER SOUTHWESTERN CANADA IS PROGGED TO PROGRESS EAST-SOUTHWESTWARD INTO THE GREAT LAKES FROM FRIDAY INTO SUNDAY, HELPING TO REINFORCE A LOW LEVEL BAROCLINIC ZONE OVER THE PLAINS. MEANWHILE THE UPPER LEVEL TROUGH MENTIONED IN THE SHORT TERM DISCUSSION IS EXPECTED TO WEAKEN AND PROGRESS EASTWARD. THIS WILL RESULT IN BETTER THUNDERSTORM CHANCES ACROSS WESTERN KANSAS SUNDAY AND MONDAY AND SLIGHTLY COOLER TEMPERATURES. AFTER THIS SYSTEM PASSES, THERE MAY BE A LESSENING IN THUNDERSTORM ACTIVITY AS THE ASSOCIATED COLD FRONT PASSES TO OUR SOUTH. BUT BY LATER NEXT WEEK, THE NEXT UPPER LEVEL TROUGH IS ADVERTISED TO TAKE SHAPE OVER THE WESTERN UNITED STATES, ALONG WITH INCREASING THUNDERSTORM CHANCES. TEMPERATURES ARE EXPECTED TO BE NEAR CLIMATOLOGY MID TO LATE NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 622 PM CDT THU JUN 4 2015 A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG A DRYLINE OVER FAR SOUTHWEST KANSAS THROUGH THE EARLY PART OF THE PERIOD. DUE TO THE ISOLATED NATURE OF THE STORMS, WILL CARRY VCTS AT GARDEN CITY AND DODGE CITY THIS EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT HAYS INTO THE LATE EVENING HOURS. WINDS WILL GENERALLY BE OUT OF THE SOUTH BUT THERE IS POTENTIAL FOR AN OUTFLOW BOUNDARY TO IMPACT THE HAYS AND DODGE CITY TERMINALS WHICH COULD BRING VARIABLE AND GUSTY WINDS FOR A TIME. VFR CONDITIONS SHOULD PREVAIL LATER TONIGHT INTO MUCH OF THE DAY FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 92 67 92 / 30 10 10 10 GCK 67 91 66 92 / 30 10 20 10 EHA 67 91 67 91 / 20 10 20 10 LBL 68 92 66 92 / 20 10 10 10 HYS 67 90 68 90 / 60 20 40 10 P28 69 92 69 92 / 10 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FINCH LONG TERM...FINCH AVIATION...GERARD
Hazardous weather outlook, Jun 4, 4:05 AM CDT, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 405 AM CDT THU JUN 4 2015 KSZ030-031-043>046-061>066-074>081-084>090-050915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 405 AM CDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE IN THE LIBERAL TO GARDEN CITY TO DODGE CITY AREA. UP TO 2 INCH HAIL AND OUTFLOW WINDS OF 60 TO 70 MPH WILL BE THE MAIN HAZARDS. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FOG RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDS WEATHER RISK... FRIDAY... LIMITED SEVERE THUNDERSTORM RISK. SATURDAY... LIMITED SEVERE THUNDERSTORM RISK. SUNDAY... LIMITED LIGHTNING RISK. MONDAY... LIMITED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Jun 4, 6:45 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 645 PM CDT THU JUN 4 2015 KSZ076-077-087-050030- HASKELL KS-MEADE KS-GRAY KS- 645 PM CDT THU JUN 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEADE...SOUTHEASTERN HASKELL AND SOUTHWESTERN GRAY COUNTIES UNTIL 730 PM CDT... AT 645 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTH OF TICE...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COPELAND AND TICE. LAT...LON 3740 10070 3749 10078 3769 10055 3744 10033 TIME...MOT...LOC 2345Z 238DEG 21KT 3745 10071 FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:12 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell | 40 min |
| Jun 4, 7:35 PM CDT | Special Weather Statement | DDC | Stevens | 40 min |
| Jun 4, 7:56 PM CDT | Tornado Warning | DDC | Lane, Ness | 34 min |
| Jun 4, 9:01 PM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Jun 4, 9:11 PM CDT | Special Weather Statement | DDC | Finney | 49 min |
| Jun 4, 9:51 PM CDT | Special Weather Statement | DDC | Edwards | 39 min |
| Jun 4, 9:56 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman | 28 min |
| Jun 4, 11:10 PM CDT | Special Weather Statement | DDC | Ellis | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.